Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Suffering from depression, confusion, emotional, anxiety. Taking zanax. How long will I feel this?

I am 60 years old, I have been smoking pot nearly every day for over 40 years, and have not smoked it now for about a month. I am suffering depression , lack of sleep, confusion, emotional all the time, crying,sometimes every thing seems surreal,I have also been on zanax for 15 years, but find that it is the only thing that helps the anxiety go away.I have been told by several Docters notto try to stop taking the zanax now, as it could do more harm than good,How long will I feel like this, I have not relapsed and am determion never to smoke pot again.
Asked On : Sat, 2 Mar 2013
Answers:  1 Views:  20
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Dec 2014
Hello carolecouzens03
Welcome to HCM

Its very good that you are determined to not to smoke pot again. Although smoking pot don't cause physical dependence but still a lot of withdrawal symptoms are seen for long time, like easy fatiguability, stress, low mood, irritability, change in sleep pattern, crying spells etc. So best thing to avoid these symptoms is you can take OTC non opioid analgesic drugs like Ibuprofen for muscle fatigue. Have tea or coffee at least 2-3 times a day. The symptoms will go in some time.
But the main problem is that you have become dependent on Xanex. Try to quit this drug also, as although it is a good anti anxiety drug still it has very high abuse potential. Best you can try is to taper the drug slowly over a month. Start with slight decrease in dose and bring the dose to nil at the end of month. Decrease the dose by 20% each week. If not possible then visit a good psychiatrist.
Good Luck
Take Care
Answered: Sat, 2 Mar 2013
I find this answer helpful

 1 user finds this helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor